A member asked:

Suffering from hepatitis a, i still have high levels of alkaline phosphatase and bilirubin. main problem is severe itching all round the day, ?

A doctor has provided 1 answer
Dr. Kathleen Saradarian answered

Specializes in Family Medicine

The elevated bilirubin is what causes the itching. The bilirubin is deposited in the skin, that is what makes you yellow, and it itches. There is nothing you can do except wait until your liver gets better and the bilirubin drops down to normal. In the meantime, taking an antihistamine might help, but you have to watch for sedation. Talk to your doctor about that.

Answered Aug 14, 2019

5.6k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...